Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How can I do this?
Jul 24, 2009

I was recently diagnosed nearly 2 months ago. I just started the medication 4 days ago. I know that is not long, but I am not sure I can make it through this. I have been taking the medication in the evening around 5. I am generally dizzy until I go to bed. Then can't sleep and have dreams. I wake up sick to my stomach and exhausted. Go to work and then...start all over again. I know I cannot continue this for long. Any advice would be greatly appreciated. Is there really a chance for a "Normal" life in my future???

Response from Dr. Henry

You don't mention which HIV meds you are taking but from the comment about dizziness/dreams I would guess it is an efavirenz based regimen (such as Atripla) which oftne causes dizziness/dream problems for during the first weeks on treatment. those complaints usually diminish after 2-4 weeks such that perhaps 5-10% continue to have such annoying side effects. taking meds just before bedtime and avoiding fat containing food/snacks in the several hours before taking can help in some cases. I would inform your HIV provider about the problems--sometimes sleep meds or a switch to alternative HIV regimen is needed after complete assessment. Most patients do well after the initial start up difficulties. KH



Previous
REYATAZ ALONE - 2ND EPISODE
Next
marihuana test and sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement